← Return to Effexor Tapering Off and Side Effects

Discussion
gaile12 avatar

Effexor Tapering Off and Side Effects

Depression & Anxiety | Last Active: 2 days ago | Replies (396)

Comment receiving replies
Profile picture for depressedbutnotdead @depressedbutnotdead

I quit cold turkey and have been off of it for a year-and-a-half now. For me the withdrawal symptoms took about six weeks to fully go away. From what I've read, some people spend years tapering off, and every reduction brings the side effects raging back. So I feel pretty fortunate. But it seems from various forums that it's not uncommon for people to be handed a prescription but not be told that for some, withdrawing from the drug could be a terrible experience. To my mind, this should not be happening.

I quit because it was making me suicidal, which is a rare but documented thing with some patients taking it. It's why it carries a black box warning. But again, no warning from the doctor to be alert to that. I discovered it on my own pouring through NIH and BMJ articles looking to see if there might be a connection. I found two papers that had concluded that there is. Both described what had been going on with me so accurately that they could have been biographies of my recent life. I had to tell my doctor what was going on. Within weeks of quitting, all the nastiness in my head cleared out.

I didn't have sex drive issues, but I was warned about that one. Weird to me that they'd tell me that but none of the rest.

Jump to this post


Replies to "I quit cold turkey and have been off of it for a year-and-a-half now. For me..."

To Depressed But Not Dead....Thanks for responding. So you are winging it now w/o meds? I'm about ready to lower the dose. There as so many natural potions available to help one feel better including CBD oil that I hope can replace Effexor. I would like to at least get some feeling back in my penis. Had prostate surgery a year ago which I am sure has a lot to do with the loss of feeling.